Buscar en
Archivos de la Sociedad Española de Oftalmología (English Edition)
Toda la web
Inicio Archivos de la Sociedad Española de Oftalmología (English Edition) Radiation retinopathy secondary to treatment of maxillary sinus carcinoma: A dra...
Journal Information
Vol. 92. Issue 10.
Pages 486-489 (October 2017)
Share
Share
Download PDF
More article options
ePub
Visits
1
Vol. 92. Issue 10.
Pages 486-489 (October 2017)
Short communication
Radiation retinopathy secondary to treatment of maxillary sinus carcinoma: A dramatic case
Retinopatía por radiación secundaria a tratamiento de carcinoma de seno maxilar: un caso dramático
Visits
...
J. Galindo-Boceroa,
Corresponding author
javiergalindobocero@hotmail.com

Corresponding author.
, S. Macías-Francob, S. Sánchez-Garcíac, M. Fonollá-Gilb, A. García-Alonsob
a Servicio de Oftalmología, Fundación Hospital de Jove, Gijón, Asturias, Spain
b Servicio de Oftalmología, Hospital Universitario Central de Asturias, Oviedo, Asturias, Spain
c Servicio de Radiodiagnóstico, Hospital Universitario Central de Asturias, Oviedo, Asturias, Spain
Article information
Abstract
Full Text
Bibliography
Download PDF
Statistics
Figures (3)
Show moreShow less
Abstract
Clinical case

A 53-year old male presented with visual impairment in right eye after irradiation of right maxillary sinus carcinoma. Funduscopy shows radiation retinopathy: hemorrhages, exudates, macular edema, and peripheral retinal ischemia. A poor outcome was achieved despite laser treatment and intravitreal injections of bevacizumab, resulting in evisceration of the affected eye.

Discussion

Radiation retinopathy must be considered in any loss of vision after head and neck irradiation. Ophthalmological long-term follow-up of these patients is essential for an early diagnosis.

Keywords:
Eye evisceration
Maxillary sinus carcinoma
Head and neck irradiation
Radiotherapy
Radiation retinopathy
Resumen
Caso clínico

Un varón de 53 años consulta por pérdida de visión en ojo derecho tras irradiación de carcinoma de seno maxilar derecho. La exploración funduscópica muestra hemorragias, exudados, edema macular e isquemia retiniana periférica, compatibles con una retinopatía por radiación. La evolución es tórpida a pesar de tratamiento con láser e inyecciones intravítreas de bevacizumab, finalizando en evisceración del ojo afecto.

Discusión

La retinopatía por radiación debe tenerse en cuenta ante cualquier pérdida de visión tras irradiación de cabeza y cuello. El seguimiento oftalmológico a largo plazo de estos pacientes es fundamental para conseguir un diagnóstico precoz.

Palabras clave:
Evisceración ocular
Carcinoma de seno maxilar
Irradiación de cabeza y cuello
Radioterapia
Retinopatía por radiación

Article

These are the options to access the full texts of the publication Archivos de la Sociedad Española de Oftalmología (English Edition)
Subscriber
Subscriber

If you already have your login data, please click here .

If you have forgotten your password you can you can recover it by clicking here and selecting the option “I have forgotten my password”
Subscribe
Subscribe to

Archivos de la Sociedad Española de Oftalmología (English Edition)

Purchase
Purchase article

Purchasing article the PDF version will be downloaded

Price 19.34 €

Purchase now
Contact
Phone for subscriptions and reporting of errors
From Monday to Friday from 9 a.m. to 6 p.m. (GMT + 1) except for the months of July and August which will be from 9 a.m. to 3 p.m.
Calls from Spain
932 415 960
Calls from outside Spain
+34 932 415 960
E-mail
Article options
Tools
es en pt

¿Es usted profesional sanitario apto para prescribir o dispensar medicamentos?

Are you a health professional able to prescribe or dispense drugs?

Você é um profissional de saúde habilitado a prescrever ou dispensar medicamentos